Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Does lung surgery and chemotherapy cause COPD and emphysema?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2004
Answered : 1353 Questions
Question
I'm 70 yrs old, lung cancer survivor service related ( navy- boilerman) asbestos. I'm trying to get a higher rate of disability from the VA, at present they only rate me to 30 % disability. After surgery @ the VA I developed COPD and emphysema. Could the lung surgery and radiation and or chemo treatment have a connection to the copd and the emphysema? This seems to be what they are trying to connect for my appeal. Prior to the cancer I was a pretty healthy man, then down hill from there.
Thank you very much for your time, and any assistance in this matter would be greatly appreciated.
XXXXXXX XXXXXXX
XXXX
XXXX
YYYY@YYYY
Posted Sat, 9 Aug 2014 in General Health
 
 
Answered by Dr. Monish De 9 hours later
Brief Answer:
Not related

Detailed Answer:
Hi
There is no relationship between lung surgery, radiation or chemotherapy treatment with developing COPD and emphysema.
In fact it was seen lung surgery improves life in case of emphysema and also improves exercise tolerance.
COPD is mainly caused by tobacco smoking and air pollution.
Hope i have answered your query.
Regards
DR De
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor